MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE TOTAL A-CLASS 42MM FEMORAL HEAD; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE TOTAL A-CLASS 42MM FEMORAL HEAD; HIP COMPONENT
Model Number 38AC4200
Medical Device Problem Codes Corroded (1131); Loss of Osseointegration (2408)
Health Effect - Clinical Code Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, on or about (b)(6) 2020 it was discovered that the device failed due to metal debris, corrosion and resultant metal ions, due to the metal on metal design between the articulating surfaces.This patient had metal and polyethylene articulating components.
 
Additional Manufacturer Narrative
Updated incident description and adverse event problem codes.After the investigation the coding for this event was updated.
 
Event or Problem Description
Allegedly, on or about (b)(6) 2020 it was discovered that the device failed due to metal debris, corrosion and resultant metal ions, due to the metal on metal design between the articulating surfaces.This patient had metal on polyethylene articulating components.It is also alleged that the femoral stem was loose and had areas of corrosion between the modular neck and femoral stem.

Brand Name
CONSERVE TOTAL A-CLASS 42MM FEMORAL HEAD
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key11585522
Report Number3010536692-2021-00177
Device Sequence Number4846431
Product Code JDL
UDI-Device IdentifierM68438AC42001
UDI-PublicM68438AC42001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051348
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number38AC4200
Device Catalogue Number38AC4200
Device Lot Number0111290062
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/09/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/07/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;